Log in to post a reply
Nov 12, 2013 05:49PM
Nov 12, 2013 05:53PM
Can you give me some input? It is thought that I have a met to my adrenal gland, but I'm not so sure. In August I had my first Pamidronate treatment over 1 1/2 hours (protocol, even though I asked for 3 hours)that was really hard on me-the day after I was really sore and out of breath and anxious feeling followed by what felt like a fever the next night. I have also had blood pressure problems after my CT scans and am thinking the problem was the Gastrografin solution I had to drink before the scan. I found some information that says if the electrolytes aren't balanced it can cause blood pressure problems and hypothyroidism-my hair that's just coming back for the second time in four years was thinning over the summer..http://imaging.bracco.com/sites/braccoimaging.com/files/technica_sheet_pdf/gastrografin_prescribing_information_oct._2011.pdf
I am wondering whether I actually have a met or it is showing as shock from the Pamidronate treatment which was aggravated from the Gastrografin-I've had 5 CT/bonescans in 1 1/2 years. The doctors say right now it isn't critical (not to them, but to me it is) and I can have another scan later to see how things are. I have the option of TDM1 or possibly another chemo if covered by insurance, radiation to the adrenal or surgery. Yay. I also have a few spots on the lungs and who knows how long they've been there-they also just happen to be on the side where I had radiation, or maybe the adrenal gland put out a signal when it was stressed. Leading up to the latest scan in mid-Sept I had two Herceptin treatments, Pamidronate, flew to Van (8 hours' drive away) which can be dehydrating, and walked 8 km in a cancer fundraiser-this was over a period of 5 weeks.. I had wanted to do 10 km in the walk but my back was hurting and I had uncontrollable sweating. I had also had the sweating when I went for a walk in Van.
Most of the problems have resolved since then. My blood pressure is reading okay again, I don't have the sweating problem when I walk, although it is winter now. I don't know if I have a thyroid issue because I can't seem to have the TSH, free T3, and free T4 at the same time-the doctors have been ordering separate tests. My cortisol levels are okay and I feel pretty good. I have not had anymore Pamidronate and the doctors have said since I had taken a bisphosphonate treatment for almost 2 years (was on Clodronate before the Pamidronate) that I didn't have to have anymore. I also have said I will not be drinking Gastrografin anymore. I have been in contact with a nutritionist who recommended 1/4 tsp of a good quality sea salt over the course of the day and that has made a big difference.
Does anyone have any experience with adrenal mets or adrenal issues? Should I ask them to have a look at my last head MRI in Aug. to see the pituitary gland? Bon, do you have any recommendations? I had seen an endo in Van back in April and he said he didn't really deal with breast cancer and he assured me that I was fine-he left a voicemail for me after I had my scan report sent to him and he recommended surgery.
It's unbelievable that there isn't a specialty of endocrinology/oncology-this illness is so hormonal. I had been having adrenal problems and thyroid symptoms for years. Six months before I was originally diagnosed I had saliva testing that showed adrenal issues and although my estrogen level was okay, my progesterone was lower than the lowest level. My doctor at InspireHealth in Van said she was sure I had adrenal exhaustion before my diagnosis and they're thinking it's leading to chronic diseases and cancer.
7/2009, IDC, 2cm, Stage IIB, Grade 3, 1/3 nodes, ER+/PR+, HER2+
8/19/2009 Lymph node removal: Left, Underarm/Axillary; Mastectomy: Left
9/8/2009 Adriamycin (doxorubicin), Taxol (paclitaxel)
12/4/2009 Herceptin (trastuzumab)
2/28/2010 Breast, Lymph nodes
10/14/2011, DCIS, Stage IV, mets, ER+/PR-, HER2+
1/8/2012 Taxotere (docetaxel)
11/23/2012 Femara (letrozole)
12/19/2012 Herceptin (trastuzumab)